Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 20, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 14, 2006, 4:53 PM MST for Cochise County, Arizona. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2006, 4:53 PM MST (23:53 UTC)
- Expired
- Jul 14, 2006, 6:00 PM MST
- In force
- 67 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 70 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 2563 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 150001 FFWTWC AZC003-150200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 453 PM MST FRI JUL 14 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA * UNTIL 700 PM MST * AT 446 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM ALONG MONTEZUMA CANYON ROAD BETWEEN CORONADO NATIONAL MEMORIAL AND SUTHERLAND PEAK IN FAR SOUTHWEST COCHISE COUNTY. RAINFALL AMOUNTS OF UP TO 1.25 INCHES HAVE FALLEN ON THE RECENT FIRE BURN AREA ALONG THE SOUTHERN HUACHUCA MOUNTAINS...WHICH WILL CAUSE A RAPID RISE IN STREAMS AND WASHES ALONG THE MONTEZUMA CANYON ROAD. LOW WATER CROSSINGS WILL LIKELY HAVE A SIGNIFICANT FLOW OF WATER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3134 11021 3137 11021 3137 11033 3134 11034 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000
WGUS75 KTWC 150114
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
608 PM MST FRI JUL 14 2006
AZC003-150200-
COCHISE AZ-
608 PM MST FRI JUL 14 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MST FOR
SOUTHWESTERN COCHISE COUNTY...
AT 603 PM MST...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM
PRODUCING HEAVY RAIN BETWEEN SIERRA VISTA AND HEREFORD...AMOUNTS UP
TO 1.25 INCHES PER HOUR WILL OCCUR. THEREFORE...THE FLASH FLOOD
WARNING HAS BEEN EXTENDED NORTH TO INCLUDE THIS AREA.
THE FLASH FLOOD WARNING CONTINUES FOR AREAS ALONG MONTEZUMA CANYON
ROAD BETWEEN CORONADO NATIONAL MEMORIAL AND SUTHERLAND PEAK IN FAR
SOUTHWEST COCHISE COUNTY.
RAINFALL AMOUNTS OF UP TO 1.25 INCHES HAVE FALLEN ON THE RECENT FIRE
BURN AREA ALONG THE SOUTHERN HUACHUCA MOUNTAINS...RUNOFF WILL CAUSE
A RAPID RISE IN STREAMS AND WASHES ALONG THE MONTEZUMA CANYON ROAD.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAMSEY CANYON
PRESERVE...NICKSVILLE
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3134 11021 3153 11013 3149 11026 3144 11033
3134 11034
$$
WEATHER.GOV/TUCSON000
WGUS75 KTWC 150154
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
652 PM MST FRI JUL 14 2006
AZC003-150202-
COCHISE AZ-
652 PM MST FRI JUL 14 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM MST FOR SOUTHWESTERN
COCHISE COUNTY...
THE HEAVY RAINFALL HAS ENDED...HOWEVER RUNOFF FROM EARLIER HEAVY
RAINS WILL CAUSE AREAS OF PONDED WATER AND FLOW IN WASHES BETWEEN
SIERRA VISTA AND HEREFORD AND ALONG MONTEZUMA CANYON ROAD.
NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED
AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.
LAT...LON 3134 11021 3153 11013 3149 11026 3144 11033
3134 11034
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:33 PM MST, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 14, 2:33 PM MST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 233 PM MST FRI JUL 14 2006 .SYNOPSIS...THE WEATHER PATTERN WILL BECOME MORE ACTIVE OVER THE NEXT SEVERAL DAYS AS THE UPPER HIGH CENTER BECOMES POSITIONED OVER THE FOUR CORNERS REGION. AN UPPER DISTURBANCE OVER FAR NORTHEAST MEXICO WILL PUSH WEST TONIGHT MAKING ITS WAY INTO SOUTHEAST ARIZONA SATURDAY AND SUNDAY. THIS DISTURBANCE WILL INCREASE THE COVERAGE OF SHOWERS AND THUNDERSTORMS THIS WEEKEND. && .DISCUSSION...THE KEMX RADAR IMAGERY INDICATING THAT STORMS A LITTLE SLOW TO GET STARTED THIS AFTERNOON ACROSS SOUTHEAST ARIZONA. THIS LIKELY DUE TO SOME NEGATIVE VORTICITY ROTATING ALONG THE SOUTHERN PERIPHERY OF THE UPPER HIGH INTO OUR NECK OF THE WOODS. A WEAK SHORTWAVE OVER SOUTH CENTRAL NM IS EXPECTED TO TRACK WEST ALONG THE SOUTHERN CWA LATE THIS AFTERNOON AND EVENING...MAINLY ALONG THE INTERNATIONAL BORDER...AIDING CONVECTIVE DEVELOPMENT. THE 12Z KTUS SOUNDING INDICATED A STRONGER MID-LEVEL FLOW WHICH IS MORE CONDUCIVE TO GET STORMS OFF THE MOUNTAINS AND INTO THE VALLEYS. I STILL BELIEVE THAT STORMS WILL GET GOING TODAY WITH GENERALLY ISOLATED COVERAGE IN THE AFTERNOON BECOMING SCATTERED DURING THE LATE AFTERNOON AND EVENING HOURS. THE STORM MOTION WILL BE TOWARDS THE WEST AT 15 MPH. THINGS APPEAR LIKE THEY WILL BECOME MORE ACTIVE THIS WEEKEND AS THE DISTINCT UPPER LEVEL CIRCULATION OVER FAR NORTHEAST MEXICO WILL MAKE ITS WAY INTO OUR NECK OF THE WOODS. THIS SYSTEM WILL PROVIDE SOME NICE DYNAMICS AND DECENT SHEAR FOR GOOD CONVECTIVE ORGANIZATION TO OCCUR OVER OUR FORECAST AREA. ALTHOUGH NUMERICAL MODELS SEEM TO BE MORE EXCITED ABOUT SUNDAY...ALL OF THE INGREDIENTS WILL BE PRESENT ON SATURDAY. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.